Flash Flood, Torrance
- When
- July 26, 1:48 PM MST to 2:10 PM MST
- Where
- Torrance County, 3 mi N of Encino
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 34.700, -105.450
Highway crews reported water one foot deep running over State Road 3 north of Encino.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 26, 10:35 AM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT TUE JUL 26 2005 .UPDATE...WARMED SOME FIRST PERIOD TEMPS A BIT E AND CENTRAL NM...OTHERWISE FORECAST LOOKS GREAT. AM CONTINUING WITH FFA AS IS. CONVECTION STARTING TO FIRE ALONG MUCH OF THE E SLOPES CENTRAL MTN CHAIN AND WITH UPSLOPE BEGINNING TO INCREASE IN POST FRONTAL ENVIRONMENT LOOKS LIKE WE ARE SOON TO TAKE OFF WITH SOME HEAVY RAINERS AND POSSIBLE BACKBUILDING OR TRAINING STORMS IN FFA AREA. 43 && .PREV DISCUSSION...300 AM MDT TUE JUL 26 2005...WITH THIS PACKAGE...WILL ISSUE A FLASH FLOOD WATCH FOR THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY...THIS AFTERNOON UNTIL JUST AFTER MIDNIGHT. TROUGH ALOFT CURRENTLY CROSSING THE SOUTHERN ROCKIES DRIVING AN UNSEASONABLY STRONG BACK DOOR COLD FRONT THAT BEGAN PUSHING INTO THE NORTHEAST PLAINS EARLY THIS MORNING. MODELS DEPICT UPSLOPE FLOW REACHING THE 10K FEET LEVEL BEHIND THE FRONT BY THE TIME IT REACHES THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON. MEANWHILE...MID LEVEL FLOW SHOULD DRIVE THUNDERSTORMS TOWARD THE SOUTHEAST AT SPEEDS FROM 10 TO 15 MPH. WITH PERSISTENT AND DEEP UPSLOPE FLOW UNDER A FEW SHORT WAVES ALOFT...WE/RE CONCERNED THAT THUNDERSTORMS MAY REPEATEDLY GENERATE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. PRECIPITABLE WATERS ARE ALREADY AROUND 1 INCH IN THE AREA...AND THEY/LL INCREASE TO AROUND 2 INCHES IN THE WATCH AREA AS THE DAY PROGRESSES. THUS...THE WATCH SEEMS PRUDENT. LEFT UNION COUNTY OUT OF THE WATCH BECAUSE THE RELATIVELY DEEP COOL AIR WILL SETTLE ACROSS THAT AREA WITH PLENTY OF CLOUDINESS BY THE AFTERNOON...RESULTING IN LESS INSTABILITY COMPARED TO AREAS FURTHER WEST AND SOUTH. LOOK FOR MUCH COLDER TEMPERATURES ACROSS THE NORTHEAST TODAY. THE FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN WITH VIGOR AROUND SUNSET...WITH EAST WINDS BELOW CANYONS IN THE RIO GRANDE VALLEY AT SPEEDS UP TO AROUND 35 MPH. WILL MONITOR FOR A POTENTIAL OVER THE TOP EVENT...THAT COULD RESULT IN MUCH STRONGER WINDS IN THE MIDDLE RIO GRANDE VALLEY. BY WEDNESDAY MORNING...COOLER AND MORE STABLE AIR WILL SETTLE OVER MUCH OF THE AREA. ALSO...THE BEST LIFT WITH THE COLD FRONT MAY PUSH WELL SOUTH OF OUR CWA. IF THE FRONT SLOWS...MAY CONTINUE TO SEE THE THREAT OF MORE HEAVY RAIN ALONG THE SOUTHERN TIER OF ZONES. WE/LL MONITOR FOR THIS...BUT SHOULD SEE MAINLY SCATTERED TO ISOLATED CONVECTION FAVORING SOUTHERN AND WESTERN AREAS THROUGH THE END OF THE WORK WEEK AS HIGH PRESSURE ALOFT GRADUALLY REBUILDS IN THE VICINITY OF AZ. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 PM TUESDAY TO 1 AM WEDNESDAY FOR NMZ004- NMZ005-NMZ006-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018- NMZ019-NMZ020-NMZ021-NMZ026. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES. 44
The Albuquerque radar (KABX), 135 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 flash flood. Local standard time, as filed.
Highway crews reported water one foot deep running over State Road 3 north of Encino.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456390.